MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that foreign matter was found in the syringe 0.5ml 31ga 8mm 10bag 500 pl/wg barrel, and the plunger couldn't be pressed in.The following information was provided by the initial reporter, "consumer reported found foreign matter within the barrel looks like hard clear plastic.Can't press the plunger to the top, but was able to fill syringe with lantus and expel the lantus out of it.Plastic still seen inside.".
 
Event or Problem Description
It was reported that foreign matter was found in the syringe 0.5ml 31ga 8mm 10bag 500 pl/wg barrel, and the plunger couldn't be pressed in.The following information was provided by the initial reporter: "consumer reported found foreign matter within the barrel looks like hard clear plastic.Can't press the plunger to the top.But was able to fill syringe with lantus and expel the lantus out of it.Plastic still seen inside".
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 9301568.All inspections and challenges were performed per the applicable operations qc specifications.There were three (3) notifications noted that did not pertain to the complaint.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10880303
Report Number1920898-2020-01602
Device Sequence Number16783894
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2024
Device Model Number928857
Device Catalogue Number928857
Device Lot Number9301568
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1